Share this:
jessl
@jessl

Posts: 13
Joined: Oct 04, 2016

Heart disease and nausea

Posted by @jessl, Oct 18, 2016

Ive had two triple hypasses in 12 years. Now been neauseated for 5 months. Have appointment with cardiologist tomorrow. Really scary now that im 70 years old. Ive eaten extremely healthy and jogged 3 miles everyday. I did everything the doctors said. Even my doctor was shocked on my second bypass surgery. I dont know if they can do anything else no at my age. Ive done all I could since the bypass. But then I havent had any test for this yet. Ive worried myself into oblivion I think. Had carotid artery test in june and an EKG. already lost a year of living because of the neausea. I dont guess I really have a question yet. Just venting I suppose.

REPLY

Hi Jessl, A few other Connect members — @frande @mnangelmom @rpulis @grachilds — have mentioned nausea related to their heart condition in the past. You may wish to read this mini-conversation about nausea and dizziness embedded in the a-fib conversation http://mayocl.in/2euf6KQ

@predictable, I wonder what you suggest to @jessl?

@jessl I found your post interesting as one type of heart med that I took recently resulted in nausea, dizziness as well as a mild headache. Once I went off the med, I felt better. You might check with your doctor to see if any of your meds might be the issue.

@jessl, I hope your meeting today with your cardiologist goes well and your long-term discomfort from nausea is in the direct focus of your medical team. @colleenyoung wondered if I have any suggestions on what to think about and ask about.

While I’m an a-fib patient, I have had no treatment for it — only Warfarin therapy to head off any blood clots that might develop when blood is not moving steadily through my heart. But I did look into the nausea side effect. One source I found helpful was http://www.mayoclinic.org/diseases-conditions/atrial-fibrillation/symptoms-causes/dxc-20164936?_ga=1.222258651.2144214242.1475804588, an article devoted to a-fib and not bypass surgery. However, there was a brief, clear statement on nausea side effects: They are usually caused by medications — often antiarrythmic drugs used to suppress irregular heart beats, including Dofetilide (Tikosyn); Flecainide; Propafenone (Rythmol); Amiodarone (Cordarone, Pacerone); or Sotalol (Betapace, Sorine). Some other drugs also might be involved — common beta blockers and calcium channel blockers, for example, as well as drugs that individual cardiologists prescribe for off-label use in special or emergency cases. One other cause of nausea I read about is related to liver dysfunction when a heart problem reduces the liver’s blood supply.

Be wary of this information, though. It comes from good sources, but is filtered through me who am not a medical professional. If this kind of information didn’t come up in your appointment with the cardiologist — and your nausea continues — I’d suggest that you get back in touch with him/her right away — or get a second opinion from another cardiologist.

Hi Jessl, I also have had nausea now for over a year since my second open heart surgery in Nov. 2013. I have been to the Dr. many times with this problems but both my heart Dr. and my family Dr. don’t have any real answers for me. I feel it has to do with my heart, maybe it is the meds I take or it is because my heart is a-fib all the time, not sure, but like you I am very frustrated with this problem. Some day I feel better and most days it is a struggle for me to eat like I should. I am also on warfarin so it is hard for me to stay in the range I am suppose to be in as sometime my blood is to thin, and sometime not thin enough. It is a struggle. Wish I could help you, but like you I guess I am just venting and wanting this to go away. If anyone can help please let us know. Thanks for listening. Take care.

I’ m not on any heart meds. Only asprin since the bypass surgery in 2010. Ive walked 3 miles every morning since my first bypasse surgery in 2004. I stopped all fried foods and increased eating cold water fish . Ive eaten healthier and exercised more than anybody I know. So even with very clean living , I still ended up needing bypass surgery in 2010. Now this ! Dont know of anything else I can do. Have an EKG in the morning and a stress test Friday. My cardiologist showed me the arteries that could possibly cause the neausea. But , according to him he doesnt feel , with my lifestyle ive adopted , he just doesnt think this is heart related. But we,ll see. Not sure what to do if he doesnt find anything.

@hopeful33250

@jessl I found your post interesting as one type of heart med that I took recently resulted in nausea, dizziness as well as a mild headache. Once I went off the med, I felt better. You might check with your doctor to see if any of your meds might be the issue.

Jump to this post

I’m not on heart meds of any kind except asprin. I do have a lot of nerve damage from the first bypass though. Causes a lot of rib and side pain. Maybe those nerves reach into my stomach. Dont know. Neausea started in oct 2015 a few times a week. For the past 6 months though its 24/7.

@predictable

@jessl, I hope your meeting today with your cardiologist goes well and your long-term discomfort from nausea is in the direct focus of your medical team. @colleenyoung wondered if I have any suggestions on what to think about and ask about.

While I’m an a-fib patient, I have had no treatment for it — only Warfarin therapy to head off any blood clots that might develop when blood is not moving steadily through my heart. But I did look into the nausea side effect. One source I found helpful was http://www.mayoclinic.org/diseases-conditions/atrial-fibrillation/symptoms-causes/dxc-20164936?_ga=1.222258651.2144214242.1475804588, an article devoted to a-fib and not bypass surgery. However, there was a brief, clear statement on nausea side effects: They are usually caused by medications — often antiarrythmic drugs used to suppress irregular heart beats, including Dofetilide (Tikosyn); Flecainide; Propafenone (Rythmol); Amiodarone (Cordarone, Pacerone); or Sotalol (Betapace, Sorine). Some other drugs also might be involved — common beta blockers and calcium channel blockers, for example, as well as drugs that individual cardiologists prescribe for off-label use in special or emergency cases. One other cause of nausea I read about is related to liver dysfunction when a heart problem reduces the liver’s blood supply.

Be wary of this information, though. It comes from good sources, but is filtered through me who am not a medical professional. If this kind of information didn’t come up in your appointment with the cardiologist — and your nausea continues — I’d suggest that you get back in touch with him/her right away — or get a second opinion from another cardiologist.

Jump to this post

Just got back from cardiologist appointment. Have some test over the next couple of days. Already had liver , gallbladder and pancreas test. But , to me , it seems like a blood supply problem. Thats whats had me so anxious , which I know doesnt help. Kinda wish I could blame it on meds BUT!

@jessl I hope that your upcoming tests come out well and give you answers for the nausea, etc. Thanks for giving us an update after your appointment!

Youre very welcome. I’m pretty sure I’ll be back once I get the results. I’m just excited that one of my doctors is showing concern about the neausea.

@jessl

Youre very welcome. I’m pretty sure I’ll be back once I get the results. I’m just excited that one of my doctors is showing concern about the neausea.

Jump to this post

@jessl Yes, it feels good when you feel that your medical team is hearing you and is willing to look for answers! I’m glad that you had a good experience today. We will look forward to hearing from you.

Thank you.

@jessl

I’ m not on any heart meds. Only asprin since the bypass surgery in 2010. Ive walked 3 miles every morning since my first bypasse surgery in 2004. I stopped all fried foods and increased eating cold water fish . Ive eaten healthier and exercised more than anybody I know. So even with very clean living , I still ended up needing bypass surgery in 2010. Now this ! Dont know of anything else I can do. Have an EKG in the morning and a stress test Friday. My cardiologist showed me the arteries that could possibly cause the neausea. But , according to him he doesnt feel , with my lifestyle ive adopted , he just doesnt think this is heart related. But we,ll see. Not sure what to do if he doesnt find anything.

Jump to this post

Hope everything works out ok for you. Keep us updated.

@jessl

I’ m not on any heart meds. Only asprin since the bypass surgery in 2010. Ive walked 3 miles every morning since my first bypasse surgery in 2004. I stopped all fried foods and increased eating cold water fish . Ive eaten healthier and exercised more than anybody I know. So even with very clean living , I still ended up needing bypass surgery in 2010. Now this ! Dont know of anything else I can do. Have an EKG in the morning and a stress test Friday. My cardiologist showed me the arteries that could possibly cause the neausea. But , according to him he doesnt feel , with my lifestyle ive adopted , he just doesnt think this is heart related. But we,ll see. Not sure what to do if he doesnt find anything.

Jump to this post

Thank you so much. I will

Please login or register to post a reply.